Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A bound for the dimension of the automorphism group of a homogeneous compact complex manifold

Author: Dennis M. Snow
Translated by:
Journal: Proc. Amer. Math. Soc. 132 (2004), 2051-2055
MSC (2000): Primary 32M10; Secondary 32M05
Published electronically: December 23, 2003
MathSciNet review: 2053977
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a homogeneous compact complex manifold, and let $\operatorname{Aut}(X)$ be the complex Lie group of holomorphic automorphisms of $X$. Examples show that $\dim \operatorname{Aut} (X)$ can grow exponentially in $n = \dim X$. In this note it is shown that

\begin{displaymath}\dim \operatorname{Aut}(X) \le n^2-1+\binom{2n-1}{n-1} \end{displaymath}

when $n \ge 3$. Thus, $\dim \operatorname{Aut} (X)$ is at most exponential in $n$. The proof relies on an upper bound for the dimension of the space of sections of the anticanonical bundle, $K_Y^* = \det T_Y$, of a homogeneous projective rational manifold $Y$ of dimension $m$: $\dim H^0(Y,K_Y^*) \le \binom{2m+1}{m}$.

References [Enhancements On Off] (What's this?)

  • 1. Akhiezer, D., Lie Group Actions in Complex Analysis, Vieweg, Braunschweig, 1995. MR 96g:32051
  • 2. Bochner, S. and Montgomery, D., Groups on analytic manifolds, Ann. Math. 48 (1947), 659-669. MR 9:174f
  • 3. Borel, A. and Remmert, R., Über kompakte homogene Kählersche Mannigfaltigkeiten, Math. Ann. 145 (1961/1962), 429-439. MR 26:3088
  • 4. Fulton, W. and Harris, J., Representation Theory, Springer-Verlag, Berlin, Heidelberg, New York, 1991. MR 93a:20069
  • 5. Raghanuthan, M. S., Discrete Subgroups of Lie Groups, Springer-Verlag, New York, 1972. MR 58:22394a
  • 6. Snow, D., The nef value of homogeneous line bundles and related vanishing theorems, Forum Math. 7 (1995), 385-392. MR 96a:14057
  • 7. Snow, D. and Winkelmann, J., Compact complex homogeneous manifolds with large automorphism groups, Invent. Math. 134 (1998), 139-144. MR 99f:32054
  • 8. Snow, D., Bounds for the anticanonical bundle of a homogeneous projective rational manifold, preprint (
  • 9. Tits, J., Espaces homogènes complexes compacts, Comment. Math. Helv. 37 (1962/1963), 111-120. MR 27:4248

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 32M10, 32M05

Retrieve articles in all journals with MSC (2000): 32M10, 32M05

Additional Information

Dennis M. Snow
Affiliation: Department of Mathematics, University of Notre Dame, Notre Dame, Indiana 46556

Received by editor(s): November 10, 2002
Received by editor(s) in revised form: March 20, 2003
Published electronically: December 23, 2003
Communicated by: Richard A. Wentworth
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society